Polymasitis and Prednisone, information wanted.

Mike Hoorens mhoorens at southern.co.nz
Mon Oct 7 05:20:42 EST 1996


Hi there.

I am posting this on behalf of a friend who's father is critically ill in 
hospital at the moment:

The disease he got 14 years ago is called Polymasitis.  It is
extremely rare, and was not diagnosed for a LONG time.  Only a week
or so ago, he was back in hospital with some (as yet undiagnosed)
illness.  Doctors didn't think he was going to make it, so they gave
him 200mg of the steroid Prednisone every 6 hours, which is now down 
to 40mg per day.  In his case the steroids reacted almost immediately,
which apparently is very strange.

In the past he's been on the steroids off and on for 14 years, and these dugs 
are having bad effects on his mind while he is on them.

What we're looking for is the following things:

1) Something (anything!) to help hide the side-effects of the drugs
while he is taking them. These drugs have a SERIOUS effect on his
mind, from delusional behaviour to psychotic behaviour.

2) Due to the effects of the antibiotics, long term steroids use
& other things, he has very low energy levels.  He needs some energy
'fix'.  In the past they've tried everything from vitamins to bee
pollen and all sorts of drugs.  Most of these keep his mind racing
preventing him from sleeping, but do little to give him energy.

It so happens that both daughters can't take vitamins either, as it
gives them an aggressive high more than anything, something he can do
without!

3) Any information on cures/alternate drugs for the disease Polymasitis.

4) Contact with other people on either these steroids with similar
effects or people with the same disease.

Regards and thanks for any help.

Please Email any response directly to me.  My apologies if this posting is not 
appropriate for this newsgroup.  It will not be posted again.

Mike.



More information about the Immuno mailing list